MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035431020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.On initial inspection, the device was returned within a dispenser coil.The lot number was confirmed with the packaging returned with the device.On visual & microscope inspection, the delivery wire & proximal contact wire were intact, the coil delivery wire was kinked, the main coil was stretched, the suture was damaged and the main coil was broken at the distal end.Functional testing could not be performed as the device was damaged.The reported event was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.The as reported coil in catheter friction and as analyzed main coil stretched, main coil suture damage and main coil broken/fractured during use will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.It can be presumed that the delivery wire was damaged during the procedure as force may have been applied when the friction was felt.Because this defect appears to be associated with handling of the product or portion of the product during the procedure/upon removal of the product from the packaging/preparation of the product prior to use, a probable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent.
 
Event or Problem Description
It was reported that during the procedure, the physician encountered resistance while delivering the subject coil in a microcatheter.Resistance was encountered before the subject coil reached the microcatheter tip and it was unable to be advanced any more.After several unsuccessful tries the physician withdrew the subject coil and replaced it with another device to successfully complete the procedure without any adverse consequences to the patient.The subject coil was returned for analysis and it was discovered that the subject coil had broken/fractured during use.

Brand Name
TARGET HELICAL NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10731146
Report Number3008881809-2020-00315
Device Sequence Number3111871
Product Code HCG
UDI-Device Identifier04546540698001
UDI-Public04546540698001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2022
Device Model NumberM0035431020
Device Catalogue NumberM0035431020
Device Lot Number21237365
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight68